Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 108, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2012, 9:04 PM CDT for Ellis County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 9:04 PM CDT (02:04 UTC)
- Expired
- May 4, 2012, 9:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 58 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2627 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
148
WUUS54 KFWD 050204
SVRFWD
TXC139-050230-
/O.NEW.KFWD.SV.W.0108.120505T0204Z-120505T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
904 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ELLIS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF OVILLA TO
10 MILES SOUTHWEST OF WAXAHACHIE TO 21 MILES SOUTHWEST OF
WAXAHACHIE...MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OVILLA AROUND 915 PM...
OAK LEAF AND WAXAHACHIE AROUND 920 PM...
RED OAK AROUND 925 PM...
BARDWELL...PALMER AND ENNIS AROUND 930 PM...
THIS WILL IMPACT I-35E BETWEEN MILE MARKERS 388 AND 410.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3206 9692 3206 9693 3209 9695 3216 9687
3254 9699 3254 9664 3223 9657
TIME...MOT...LOC 0205Z 280DEG 28KT 3247 9701 3231 9698
3219 9709
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 8:41 PM CDT, 23 minutes earlier.
Area forecast discussion, May 4, 8:41 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 841 PM CDT FRI MAY 4 2012 .UPDATE... HAVE ADDED PRECIP AFTER 1 AM/06Z TO FAR SOUTHEAST AND EAST COUNTIES BASED ON EXTRAPOLATION OF CURRENT STORMS. DO NOT EXPECT MUCH OF A SEVERE THREAT BY THEN. UPDATE ON THE WAY. 84 && .AVIATION... /18Z TAFS/ VFR CONDITIONS GENERALLY PREVAIL ACROSS ALL OF NORTH TEXAS WITH SOUTHERLY WINDS AROUND 15KTS. THERE IS A LINE OF ELEVATED THUNDERSTORMS TO THE NORTHWEST OF THE METROPLEX EXTENDING FROM NEAR BRECKENRIDGE UP TO BOWIE. THIS LINE IS NOT EXPECTED TO AFFECT AREA AIRPORTS HOWEVER THERE IS A DISTURBANCE MOVING THROUGH THE SOUTHERN PLAINS WHICH MAY HELP IGNITE MORE THUNDERSTORMS THROUGH THE AFTERNOON. MUCH OF THIS NEW ACTIVITY IS EXPECTED TO BE ALONG THE DRYLINE AND THERE IS SOME UNCERTAINTY AS TO HOW FAR EAST IT WILL GET. FOR NOW...WILL MAINTAIN A VFR FORECAST AND MONITOR CONVECTIVE TRENDS FOR POSSIBLE AMENDMENTS. OTHERWISE...MVFR CIGS ARE EXPECTED TO DEVELOP AND MOVE NORTH OVERNIGHT BUT WILL KEEP THEM CONFINED TO THE WACO AREA FOR THE EARLY MORNING HOURS. DUNN && .PREV UPDATE... .UPDATE... QUICK UPDATE TO EXTEND SEVERE WATCH ONE ROW OF COUNTIES EAST. OTHERWISE...ONLY COSMETIC CHANGES TO FORECAST. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 92 74 92 69 / 30 10 10 10 30 WACO, TX 74 93 72 93 70 / 20 10 10 10 30 PARIS, TX 69 90 69 89 71 / 20 10 10 10 20 DENTON, TX 71 94 74 92 69 / 30 10 10 10 30 MCKINNEY, TX 72 92 73 92 70 / 20 10 10 10 30 DALLAS, TX 72 92 74 92 70 / 20 10 10 10 30 TERRELL, TX 70 91 72 91 70 / 20 10 10 10 30 CORSICANA, TX 70 91 72 92 71 / 20 10 10 10 30 TEMPLE, TX 72 93 72 93 70 / 20 10 10 10 30 MINERAL WELLS, TX 70 96 72 94 68 / 30 10 10 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, May 4, 8:11 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 811 PM CDT FRI MAY 4 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 811 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH LATE EVENING ACROSS MUCH OF NORTH TEXAS. THE BEST CHANCES WILL BE ALONG AND WEST OF INTERSTATE 35. ANY STORMS THAT DEVELOP COULD BE SEVERE WITH VERY LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY EVENING THROUGH TUESDAY. SOME STORMS COULD BE SEVERE SUNDAY EVENING INTO MONDAY. THE SEVERE WEATHER THREAT WILL DIMINISH BY TUESDAY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS PARTS OF NORTH TEXAS THROUGH THE LATE EVENING.
In the hours before
Local storm report, May 4, 7:56 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
756 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL CRESSON 32.53N 97.63W
05/04/2012 E1.00 INCH HOOD TX AMATEUR RADIOLocal storm report, May 4, 8:26 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL MONTAGUE 33.67N 97.72W
05/04/2012 E1.00 INCH MONTAGUE TX TRAINED SPOTTERLocal storm report, May 4, 8:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST CLEBURNE 32.35N 97.40W
05/04/2012 M58 MPH JOHNSON TX TRAINED SPOTTER
WITH PEA HAILLocal storm report, May 4, 8:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG CROWLEY 32.58N 97.32W
05/04/2012 TARRANT TX TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN CROWLEYLocal storm report, May 4, 8:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST CLEBURNE 32.35N 97.40W
05/04/2012 E60 MPH JOHNSON TX AMATEUR RADIOLocal storm report, May 4, 8:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST ALVARADO 32.40N 97.22W
05/04/2012 E60 MPH JOHNSON TX AMATEUR RADIOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:09 PM CDT | Tornado Warning | FWD | Hood | 22 min |
| May 4, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 38 min |
| May 4, 7:37 PM CDT | Special Weather Statement | FWD | Montague | 23 min |
| May 4, 7:41 PM CDT | Special Weather Statement | FWD | Parker | 34 min |
| May 4, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 19 min |
| May 4, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Somervell, Tarrant | 66 min |
| May 4, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 60 min |
| May 4, 8:02 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| May 4, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 4, 8:33 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, Johnson | 57 min |
| May 4, 8:38 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 67 min |
| May 4, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 58 min |
| May 4, 9:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 52 min |
| May 4, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 63 min |
| May 4, 9:26 PM CDT | Special Weather Statement | FWD | Johnson | 34 min |
| May 4, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 31 min |
| May 4, 9:33 PM CDT | Tornado Warning | FWD | Mills | 27 min |
| May 4, 10:02 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 28 min |
| May 4, 10:04 PM CDT | Special Weather Statement | FWD | Collin, Denton, Grayson | 26 min |
| May 4, 10:20 PM CDT | High Wind Warning | FWD | Ellis, Johnson | 40 min |
| May 4, 10:22 PM CDT | Special Weather Statement | FWD | Rockwall | 23 min |
| May 4, 10:24 PM CDT | Special Weather Statement | FWD | McLennan | 36 min |
| May 4, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 57 min |
| May 4, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Navarro | 38 min |
| May 4, 11:17 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| May 5, 12:52 AM CDT | Special Weather Statement | FWD | Bell | 23 min |
| May 5, 12:59 AM CDT | Special Weather Statement | FWD | Henderson, Navarro | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.